MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CATHETER DEFLECTING MECHANISM

KARL STORZ SE & CO. KG CATHETER DEFLECTING MECHANISM
Model Number 27026EF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "a bilateral ureteroscopy procedure was done.During the pre-disinfection of the instruments, it was noted that the tip of the albarran lever was missing, even though it is non-removable.After searching for the tip inside the patient using fluoroscopy, it was located within the patient.The patient was brought back to the operating room the same evening for removal of the tip, but in a different surgical suite".
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction is provided in section d2b.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the manufacturer's technical inspection, the error description provided by the customer, "tip of the albarran lever was missing", could be confirmed.The steering has broken due to mechanical overload.All weld seams are broken and the material around the drill holes is also "torn open." this is a sign that excessive force has been applied.The article was manufactured in 2018, so corresponding signs of wear are also unavoidable.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CATHETER DEFLECTING MECHANISM
Common Device Name
CATHETER DEFLECTING MECHANISM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22470841
Report Number9610617-2025-01186
Device Sequence Number4235035
Product Code ODB
UDI-Device Identifier04048551231876
UDI-Public04048551231876
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K943697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27026EF
Device Catalogue Number27026EF
Device Lot NumberPR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/18/2025
08/26/2025
12/18/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/31/2025
08/26/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown